Thunderstorm Wind, Clark
- When
- July 3, 4:25 PM CST
- Where
- Clark County, 8 mi NE of Ashland
- Measured
- 69 kt (79 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.267, -99.667
Power poles blown down on highway 34.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 3, 2:22 PM CST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 322 PM CDT MON JUL 3 2006 .DISCUSSION... DAYS 1-2... FRONTAL BOUNDARY HAS MOVED SOUTH INTO SOUTHWEST KS AND IT WAS LOCATED PRETTY NEAR DDC WITH LIGHT WINDS REPORTED HERE AND A NORTHEAST WIND AT GCK. THIS BOUNDARY COMBINED WITH A WEAKENING CAP WILL PROVIDE THE FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON. AM ONLY EXPECTED LOCALIZED SEVERE WITH THE FAIRLY WEAK SHEAR...ALTHOUGH THIS IS IMPROVING SOME OVER NORTHERN KS. WILL KEEP POPS IN THE FORECAST TONIGHT AS LLVL WARM ADVECTION INTERACTS WITH THE FRONT THAT WILL CONTINUE TO DROP SOUTH TO NEAR THE OK BORDER BY MORNING. THE WRF AND GFS CONTINUE TO DEVELOP SCATTERED ACTIVITY NORTH OF THE FRONT ON TUESDAY AND TUESDAY NIGHT. THE FRONT CONTINUES TO SAG SOUTH ON WEDNESDAY WITH THE BEST CHC OF STORMS SHIFTING SOUTH AND WEST OF DDC. HIGHS THE NEXT COUPLE OF DAYS WILL BE COOLER THAN OF LATE...NOT GETTING OUT OF THE 80S IN MOST PLACES. DAYS 3-7... THE MEDIUM AND LONG RANGE MODELS BEAR SOME VALIDITY TO THE CURRENT GRIDS...SO VERY LITTLE WAS CHANGED OVERALL. DID ADD SOME SLIGHT POPS TO THE NIGHT PERIODS OF THE NEXT SATURDAY AND SUNDAY...7/15-16TH...AS BOTH THE ECMWF AND GFS BRING A SHORT WAVE OVER THE UPPER RIDGE AND SOUTHWEST FROM WYOMING INTO KANSAS DURING THE NIGHT TIME HOURS. WILL HAVE TO WAIT AND SEE IF THAT PANS OUT...WENT WITH 16 POPS IN ABOUT MY SOUTHEAST 1/3RD OF CWA AND 10-12 POPS IN THE NORTHWEST. OTHER THAN THAT...NO CHANGES WERE MADE TO THE GOING GRIDS. WARM MAX TEMPS RETURN SUNDAY INTO TUESDAY WITH HIGHS LIKELY IN THE MID TO UPPER 90S. 850MB PROGGED TEMPS FROM THE GFS SHOW +27-+31C OVER NEARLY ALL OF CWA. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 86 65 83 / 40 30 40 20 GCK 66 87 63 82 / 50 20 40 20 EHA 65 86 62 79 / 50 40 40 30 LBL 65 86 63 82 / 50 40 40 30 HYS 68 86 64 82 / 40 10 20 10 P28 71 91 67 85 / 20 30 40 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN27/12 LACY/BURKE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 440 AM CDT MON JUL 3 2006 KSZ030-031-043>046-061>066-074>081-084>090-041000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 440 AM CDT MON JUL 3 2006 /340 AM MDT MON JUL 3 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER FAR WESTERN KANSAS THIS AFTERNOON AND SPREAD EAST AND SOUTH THROUGH THE EVENING HOURS. IT WILL NOT BE VERY UNSTABLE...SO WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER A COUPLE OF STORMS MAY BE ABLE TO PRODUCE SOME HAIL UP TO THE SIZE OF QUARTERS...WIND GUSTS TO 60 MPH AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS ALL OF SOUTHWESTERN KANSAS WITH THE BEST CHANCES BEING CLOSER TO THE OKLAHOMA BORDER. AGAIN THE INSTABILITY WILL NOT BE GREAT...SO STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE...BUT THERE WILL BE PLENTY OF MOISTURE AROUND AND STORM MOVEMENT IS EXPECTED TO BE VERY SLOW...SO LOCALLY HEAVY RAINFALL IS POSSIBLE. THERE IS A CONTINUED POSSIBILITY FOR THUNDERSTORMS WEDNESDAY NEAR THE OKLAHOMA BORDER...AGAIN THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 28
The national radar mosaic for the moment the first event began.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Power poles blown down on highway 34.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526652, 5526653.